Alert archive / California / Hazardous Seas Warnings in 2009

Hazardous Seas Warning 9, NWS Eureka, CA

March 2, 2009

NWS Eureka, CA issued this hazardous seas warning at Mar 2, 2009, 2:58 AM PST. It took effect at Mar 2, 2009, 6:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 2:58 AM PST (10:58 UTC)
In effect from
Mar 2, 2009, 6:00 PM PST
Expired
Mar 3, 2009, 2:57 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHUS76 KEKA 021058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PST MON MAR 2 2009

PZZ450-022300-
/O.CAN.KEKA.GL.W.0052.000000T0000Z-090302T1200Z/
/O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/
/O.CAN.KEKA.SE.W.0008.000000T0000Z-090302T1200Z/
/O.NEW.KEKA.SE.W.0009.090303T0200Z-090303T1500Z/
/O.EXT.KEKA.GL.W.0053.090303T0200Z-090303T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
258 AM PST MON MAR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 6 PM PST THIS EVENING... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7
AM PST TUESDAY... 
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST
TUESDAY...

SOUTHERLY WINDS AROUND 15 TO 25 KNOTS WILL PERSIST TODAY AS LOW
PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE
COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE
AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT
WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

PZZ455-475-022300-
/O.CAN.KEKA.GL.W.0052.000000T0000Z-090302T1200Z/
/O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/
/O.CAN.KEKA.SE.W.0008.000000T0000Z-090302T1200Z/
/O.NEW.KEKA.SE.W.0009.090303T0200Z-090303T1200Z/
/O.EXT.KEKA.GL.W.0053.090303T0200Z-090303T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 AM PST MON MAR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 6 PM PST THIS EVENING... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4
AM PST TUESDAY... 
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
TUESDAY...

SOUTHERLY WINDS AROUND 20 TO 30 KNOTS WILL PERSIST TODAY AS LOW
PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE
COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE
AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT
WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

PZZ470-022300-
/O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/
/O.EXT.KEKA.GL.W.0052.000000T0000Z-090303T1500Z/
/O.EXT.KEKA.SE.W.0008.000000T0000Z-090303T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 AM PST MON MAR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 6 PM PST THIS EVENING... 
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST
TUESDAY... 
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
7 AM PST TUESDAY...

SOUTHERLY WINDS AROUND 20 TO 30 KNOTS WILL PERSIST TODAY AS LOW
PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE
COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE
AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT
WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$
2 follow-up statements
068 
WHUS76 KEKA 022209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST MON MAR 2 2009

PZZ450-030615-
/O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/
/O.CON.KEKA.GL.W.0053.090303T0200Z-090303T1500Z/
/O.CON.KEKA.SE.W.0009.090303T0200Z-090303T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
209 PM PST MON MAR 2 2009

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 7 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE
FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH TUE
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-030615-
/O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/
/O.EXT.KEKA.GL.W.0052.000000T0000Z-090303T1500Z/
/O.EXT.KEKA.SE.W.0008.000000T0000Z-090303T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
209 PM PST MON MAR 2 2009

...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
7 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE
FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH TUE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-030615-
/O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/
/O.CON.KEKA.GL.W.0053.090303T0200Z-090303T1200Z/
/O.CON.KEKA.SE.W.0009.090303T0200Z-090303T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
209 PM PST MON MAR 2 2009

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM
OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE
FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH LATE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
421 
WHUS76 KEKA 031057
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 AM PST TUE MAR 3 2009

PZZ450-032300-
/O.CAN.KEKA.GL.W.0053.000000T0000Z-090303T1500Z/
/O.NEW.KEKA.SI.Y.0020.090303T1057Z-090304T0000Z/
/O.CAN.KEKA.SE.W.0009.000000T0000Z-090303T1500Z/
/O.NEW.KEKA.SW.Y.0015.090303T1057Z-090304T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
257 AM PST TUE MAR 3 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
PST WEDNESDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED...AND IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE
GALE AND HAZARDOUS SEAS WARNINGS HAVE BEEN CANCELLED.

WEAKENING LOW PRESSURE OFFSHORE WILL ALLOW WINDS TO EASE THROUGH
THE DAY TODAY. MODERATE NORTHWEST SWELL WILL ALLOW HAZARDOUS SEAS
TO PERSIST THROUGH MIDWEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-032300-
/O.CAN.KEKA.GL.W.0053.000000T0000Z-090303T1200Z/
/O.NEW.KEKA.SI.Y.0020.090303T1057Z-090303T1800Z/
/O.CAN.KEKA.SE.W.0009.000000T0000Z-090303T1200Z/
/O.NEW.KEKA.SW.Y.0015.090303T1057Z-090305T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
257 AM PST TUE MAR 3 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
PST WEDNESDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED...AND IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE
GALE AND HAZARDOUS SEAS WARNINGS HAVE BEEN CANCELLED.

WEAKENING LOW PRESSURE OFFSHORE WILL ALLOW WINDS TO EASE THROUGH
THE DAY TODAY. MODERATE NORTHWEST SWELL WILL ALLOW HAZARDOUS SEAS
TO PERSIST THROUGH MIDWEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-032300-
/O.CAN.KEKA.GL.W.0053.000000T0000Z-090303T1200Z/
/O.NEW.KEKA.SI.Y.0020.090303T1057Z-090304T0000Z/
/O.CAN.KEKA.SE.W.0009.000000T0000Z-090303T1200Z/
/O.NEW.KEKA.SW.Y.0015.090303T1057Z-090305T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 AM PST TUE MAR 3 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
PST WEDNESDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED...AND IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE
GALE AND HAZARDOUS SEAS WARNINGS HAVE BEEN CANCELLED.

WEAKENING LOW PRESSURE OFFSHORE WILL ALLOW WINDS TO EASE THROUGH
THE DAY TODAY. MODERATE NORTHWEST SWELL WILL ALLOW HAZARDOUS SEAS
TO PERSIST THROUGH MIDWEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-031500-
/O.CON.KEKA.GL.W.0052.000000T0000Z-090303T1500Z/
/O.CON.KEKA.SE.W.0008.000000T0000Z-090303T1500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 AM PST TUE MAR 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

SURFACE LOW PRESSURE OFF THE OREGON COAST WILL WEAKEN THIS MORNING
AND ALLOW WINDS TO EASE. SOUTH WINDS WILL FALL BELOW GALE FORCE
EARLY THIS MORNING...BUT WILL CONTINUE AROUND 15 TO 25 KNOTS
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Mar 1, 2:55 PM PST, 12 hours 3 minutes earlier.

Area forecast discussion, Mar 1, 2:55 PM PST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PST SUN MAR 1 2009

.SYNOPSIS...A PACIFIC STORM WILL BRING RAIN AND HIGH ELEVATION SNOW
TO NORTHWEST CALIFORNIA TONIGHT THROUGH TUESDAY. LOW PRESSURE OVER THE
NE PACIFIC WILL CONTINUE TO BRING SHOWERS THROUGH THE MIDDLE OF THE
WEEK.

&&

.DISCUSSION...MAIN FORECAST CONSIDERATIONS INCLUDE THE HYDROLOGIC
SITUATION...WIND POTENTIAL LATE TOMORROW/TOMORROW NIGHT...AND SNOW
LEVELS TOMORROW NIGHT AND MONDAY.

AFTERNOON SATPIX PLACE THE PRIMARY LOW NEAR 44N/135W WITH THE
ATTENDANT SURFACE BOUNDARY DRAPED JUST OFFSHORE. THIS BOUNDARY WILL
MAKE LITTLE EASTWARD HEADWAY AS THE STEERING FLOW ALOFT PARALLELS
THE FRONT...SO MILD CONDITIONS WILL CONTINUE OVERNIGHT. AN IMPULSE
SPINNING OFF THE UPPER LOW WILL INDUCE MORE SIGNIFICANT
PRECIPITATION DEVELOPMENT OVERNIGHT ACROSS THE AREA...WITH THE
LATEST QPF GUIDANCE SHOWING 1 TO 2 INCHES OF ADDITIONAL
PRECIPITATION OVERNIGHT. ADDITIONAL SHORTWAVES ROTATING AROUND THE
LOW WILL GRADUALLY DEEPEN THE TROUGH AND SUSTAIN SHOWERS THROUGH THE
DAY MONDAY. EARLIER HYDROGRAPHS INDICATED THE MAIN STEM RIVERS
RUNNING BELOW GUIDANCE...BUT THE MOST RECENT RUNS CAPTURE THE DELAY
IN HEAVIER RAINS WELL...WITH THE EEL RIVER AT FERNBRIDGE FORECAST
NOT TO REACH MONITOR STAGE UNTIL LATE MONDAY NIGHT...AND THE NAVARRO
NEAR FLOOD STAGE TUESDAY AFTERNOON. GIVEN THESE TIMEFRAMES...IT IS
STILL TOO EARLY TO ISSUE ANY HYDROLOGIC PRODUCTS AND...OF
COURSE...UNCERTAINTY REMAINS SIGNIFICANT EVEN AT THIS JUNCTURE.
ANOTHER SURFACE LOW WILL DEVELOP OFFSHORE TOMORROW AFTERNOON WHICH
WILL BRING INCREASING SOUTHEAST WINDS THROUGH THE DAY INTO MONDAY
NIGHT...WITH GUSTS TO 35 MPH POSSIBLE ALONG THE COAST NORTH OF
TRINIDAD AND EVEN HIGHER SPEEDS OVER AREA RIDGES. COLDER AIR WILL
SPILL INTO THE REGION TOMORROW NIGHT INTO TUESDAY...WITH SNOW LEVELS
EXPECTED TO DROP TO THE 2500 TO 3000 FOOT RANGE. DEPENDING ON THE
EXTENT OF LINGERING SHOWER ACTIVITY...A WINTER WEATHER ADVISORY MAY
BE REQUIRED FOR THIS PERIOD BUT ENOUGH UNCERTAINTY REMAINS WITH THIS
ASPECT THAT THIS WILL BE SUBSEQUENTLY EVALUATED. FINALLY...MID LEVEL
LAPSE RATES AND UPPER LEVEL FORCING SUGGEST AT LEAST A SLIGHT
POSSIBILITY FOR ISOLATED THUNDERSTORMS FROM NOW THROUGH TUESDAY...SO
WE WILL RETAIN THESE IN THE OUTGOING PACKAGE.

BEYOND THIS POINT...ENSEMBLES AND VARIOUS OPERATIONAL MODELS
CONTINUE TO GENERALLY SHOW AN UNSETTLED PATTERN BUT OFFER SOMEWHAT
LESSER CHANCES FOR PRECIPITATION TOWARDS LATE WEEK AND WE HAVE
ADJUSTED THE FORECAST ACCORDINGLY. BURGER

&&

.AVIATION...A NUDGE FROM A VERY STRONG SOUTHWESTERLY JET WILL MOVE A
COLD FRONT TOWARDS THE AREA...BRINGING IN PERIODS OF MODERATE TO
HEAVY RAIN TO THE COASTAL AIRPORTS THROUGH EVENING. A TROF AND BAND
SOUTHERLY MOISTURE WILL CONTRIBUTE OF THE HEAVIER RAINFALL AND MAY
HELP TO TRIGGER THE POSSIBILITY OF A THUNDERSTORM IN THE VCNTY OF
THE COASTAL AIRPORTS. THE IMPACT AS FAR AS CIGS/VIS ARE CONCERN
SHOULD NOT BE CRITICAL SINCE THEY ARE EXPECTED ONLY TO DROP TO MVFR
CATEGORY. VFR CONDITIONS EXPECTED OVER UKI WITH OCCASIONAL CONDITIONS
BELOW. SOUTHERLY WINDS WILL GENERALLY REMAIN MODERATE. CARL

&&

.MARINE...SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN THIS EVENING
AS A LOW PRESSURE SYSTEM INTENSIFIES OVER THE NE PACIFIC.
SCATTEROMETER DATA THIS MORNING SHOWED GALES OVER THE OUTER WATERS.
ALTHOUGH BUOY DATA IS REPORTING WINDS BELOW GALES EARLY THIS
AFTERNOON EXPECT GALES OVER THE INNER WATERS BY THE EARLY EVENING.
THE WINDS WILL RAMP UP AGAIN MONDAY NIGHT AS THE LOW PRESSURE SYSTEM
NEARS THE COAST AND HAVE ISSUED ANOTHER GALE WARNING FOR THAT TIME
PERIOD. THINK THE GALES WILL BE TOO SHORT LIVED TO GENERATE
HAZARDOUS WARNING WIND SEAS AND DID NOT ISSUE A HAZARDOUS SEAS
WARNING. HOWEVER...THE SEAS WILL BE DANGEROUS AS A WEST SWELL SHOULD
BEGIN TO BUILD OVER THE WATERS MON NIGHT AND TUE. SWELL FORECAST
CONFIDENCE IS LOW BEYOND TUE AS MARINE MODELS HAVE BEEN FLIP
FLOPPING AS THE GFS STRUGGLES TO FORECAST THE TRACK OF THE LOW. THE
12Z ENP MODEL HAS BACKED WAY OFF ON THE NW SWELL HEIGHTS FOR TUE AND
WED. HAVE REDUCED THE SWELL HEIGHTS SOME ...BUT DID NOT LOWER THEM
QUITE AS MUCH AS THE 12Z ENP SUGGESTED. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE AND HAZARDOUS SEAS WARNINGS FROM PT ST GEORGE TO PT ARENA
0-60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:58 AM PSTSmall Craft AdvisoryEKA11 hr
Mar 2, 4:26 AM PSTWinter Weather AdvisoryEKA34 hr

Nearby

Hazardous Seas Warnings in California, 2009Every hazardous seas warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.